Couldn't find what you looking for?

TRY OUR SEARCH!

After being diagnosed as depressed, then bipolar, then unipolar, I went thru the trial and error of various anti depressants and mood stabilizers with no change.

Then I read a description of ADHD which described every one of my symptoms. The good doctor agreed to treat me with a combination of Prozac (40 mg) and Addderal (only 5 mg 2 X per day). I definitely see a HUGE improvement. BUT: my energy is not consistent and when it wears off, all bets are off.

Plus, even with these meds, I still wake up exhausted and have a really difficult time just getting out of bed.

Today, someone checked my supine blood pressure (110/70) and then immediately checked my standing blood pressure (104/64). Apparently this is called orthostatic hypotension. It was suggested that the amphetamine I'm taking is having a negative affect on my adrenals.

I'm so wanting to feel better and now am concerned about what's happening in my body. To whom would I address this question: My psychiatrist? An endroconologist?

Loading...

Indeed, the adderal (amphetamine) could be responsible for over activating the adrenal glands and causing Adrenal Fatigue. Adrenal Fatigue is dangerous because it greatly increases your susceptibility to various physical and emotional symptoms and disease processes.

Testing for adrenal fatigue can be done several ways: Postural hypoadrenia can be evaluated by taking the blood pressure while lying down and then again while standing up. The blood pressure should rise, up to 10mmhg systolic, or remain the same after standing up. A drop in the systolic pressure while standing indicates adrenal fatigue. Rogoff’s Sign can be tested by shining light into the eye and evaluating pupil size. The pupil normally will constrict and remain smaller. Pupil wavering, dilation, or no constriction at all indicates adrenal fatigue. The adrenal stretch reflex can be tested with Applied Kinesiology (muscle testing). Muscle strength is tested before and after stretching a joint capsule. Muscle weakness after a capsule stretch indicates adrenal fatigue due to a drop in the steroid cortisol.

I suggest you stop taking the adderal. Reduce as much stress as possible from your daily life. Stop or reduce your intake of caffine and nicotine (if this applies to you). Start massage therapy. Meditate.

However, to answer your question, I would address the question to BOTH the psychiatrist and endroconologist. Wouldn't you think two opinions would be better than one? Who knows, they might even agree! :)
Reply

Loading...

I've been searching for this type of information!

So many doctors don't seem to have any clue about this.

TheGeeze-

How did you know so much about this and do you have any recommendatins about how to find doctors who also know?
Reply

Loading...

I'm in exactly the same situation as the original author, and I just started the same medication combination he did (except in my case it's paxel instead of prozac).

Unfortunately I really do have ADHD, and the advice posted above doesn't really fully cut it for me. Adderall is the only thing that ever helped with the ADHD and pain issues I have, and it's the only thing that's given me hope of being able to work again. I am going to talk to my doctor about adrenal fatigue though, and get tested for it.
Reply

Loading...

thanks for this post.
Reply

Loading...